Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Maximal nests in the Calkin algebra


Author: Don Hadwin
Journal: Proc. Amer. Math. Soc. 126 (1998), 1109-1113
MSC (1991): Primary 47D25, 04A30
MathSciNet review: 1443829
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that if two countable commutative lattices of projections in the Calkin algebra are order isomorphic, then they are unitarily equivalent. We show that there are isomorphic maximal nests of projections in the Calkin algebra that are order isomorphic but not similar. Assuming the continuum hypothesis, we show that all maximal nests of projections in the Calkin algebra are order isomorphic.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47D25, 04A30

Retrieve articles in all journals with MSC (1991): 47D25, 04A30


Additional Information

Don Hadwin
Affiliation: Department of Mathematics, University of New Hampshire, Durham, New Hampshire 03824
Email: don@math.unh.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-98-04233-6
PII: S 0002-9939(98)04233-6
Received by editor(s): September 23, 1996
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1998 American Mathematical Society